Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 20, 2021, 1:38 PM EDT for Ware County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2021, 1:38 PM EDT (17:38 UTC)
- Expired
- Aug 20, 2021, 2:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 40
County Ware County, GA
The radar
The Moody AFB radar (KVAX), 62 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1224 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686
WWUS82 KJAX 201738
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
138 PM EDT Fri Aug 20 2021
GAZ152-250-264-350-364-201830-
Northeastern Charlton GA-Western Charlton GA-Brantley GA-
Northern Ware GA-Southern Ware GA-
138 PM EDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of southwestern
Brantley, central Ware and northern Charlton Counties through 230 PM
EDT...
At 138 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Race Pond to 7 miles northwest of Stephen
Foster State Park. Movement was southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Stephen Foster State Park, Race Pond and Winokur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3115 8209 3095 8193 3075 8241 3078 8244
3082 8243 3082 8247 3085 8249 3096 8249
3096 8252 3100 8255
TIME...MOT...LOC 1738Z 302DEG 13KT 3108 8211 3089 8245
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
AKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 20, 10:07 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 20, 10:07 AM EDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1007 AM EDT Fri Aug 20 2021 .UPDATE... The 12Z sounding continued to show the presence of the mid/upper level ridge aloft, with warm temperatures and a high freezing level. This ridge is forecast to weaken through the day as an upper trough digs southward along the eastern sea board today. West to northwest winds aloft will prevail through the day. A shortwave was moving southeast across southwestern Georgia this morning, and there were a few showers and storms moving towards the Atlamaha River basin. Another shortwave will push into the Suwannee Valley and southeast Georgia late in the afternoon, enhancing shower and thunderstorm development. The east coast sea breeze will be pinned to the coast today due to the northwest flow, and the more northerly flow will also delay the Gulf coast sea breeze. Most activity today will be driven by the shortwaves late in the day, with showers/storms making their way to the east coast in the late afternoon through early evening hours. It will be another hot day, with temperatures in the mid 90s across interior northeast Florida and southeast of Waycross in southeast Georgia, with lower 90s elsewhere. Heat indices will be 105-108F across northeast Florida. && .PREV DISCUSSION [737 AM EDT]... .NEAR TERM [Through Tonight]... Some patchy fog is developing inland this morning under mostly clear skies and light to near calm winds over areas that received locally heavy rain. Surface high pressure is just west of the area over the northeast Gulf of Mexico with very light west to northwest winds noted over the area. Ridging aloft will slide westward today and center along the north central coast of the Gulf of Mexico as a mid/upper level trough swings southward from the eastern Great Lakes into the Mid Atlantic region. This feature will help to lift tropical cyclone Henri slowly northward over the western Atlantic waters well east of the region. Northwest flow over the region between ridging over the central Gulf coast and the upper trough will bring in slightly drier air with PWATs in the 1.7 to 2.0 inch range over NE FL and SE GA. However, slow flow aloft less than 10 mph will lead to very slow storm motions and locally heavy rainfall amounts with minor flooding possible. Scattered to numerous storms will form by the mid afternoon hours as convection takes a bit longer to get going due to higher convective temperatures in the mid 90s and the aforementioned slightly drier air aloft. The drier air will also lead to a potential for strong downburst wind potential up to around 50 mph in the most intense storms, especially near mergers. The best focus for storms will be along the I-95 corridor where the light west to northwest winds surface around 5-10 mph will collide with a pinned east coast seabreeze by the mid to late afternoon time period and lasting well past sunset as shortwave energy ahead of a surface trough sliding down from central GA will help continue the storms towards the midnight hour before upper level winds push them offshore. High temperatures will be in the mid 90s for most areas except for the coast which will top out in the low 90s and areas northwest of Waycross closer to the surface trough. Max heat index values will be just below heat advisory criteria in the 104 to 108 heat range as dewpoints mix down a bit more compared to yesterday into the low to mid 70s thanks to slightly drier air in the northwest flow aloft. Tonight, thunderstorms will continue past sunset over the I-95 corridor and then push slowly east into the coastal waters with activity winding down by around midnight for most locations. Skies will remain mostly cloudy with mid and high level debris clouds slowly eroding well after midnight. Overnight low temperatures will be in the mid 70s inland and the upper 70s along the coast. .SHORT TERM [Saturday Through Sunday]... Trough over the eastern Seaboard will steer TS Henri northward toward New England. Meanwhile, ridging continues to shift westward across the Gulf. Ample moisture (PWATs above 2 inches) will support scattered to numerous showers and thunderstorms developing along the sea breezes each day with convection lingering overnight. Westerly flow develops this weekend which will result in the sea breeze collisions occurring mainly over the I-95 corridor. Weak embedded mid-level disturbances moving through the westerly flow could result in some isolated stronger storms with locally heavy rainfall, strong gusty winds, and frequent lightning as the main hazards. Temperatures will be around normal with highs in the low 90s and lows in the 70s. Although below criteria, afternoon heat indices will be high around 100-105 degrees. .LONG TERM [Monday Through Thursday]... Ridging builds back over the region from the west Monday into Wednesday. Lingering moisture on Monday will initiate scattered to numerous showers and storms along the sea breezes. Slightly less coverage Tuesday into Wednesday as drier air and subsidence will inhibit some storm development. Southwesterly flow shifts to easterly as the week progresses shifting storm development to be focused inland. An easterly wave on Thursday may bring an increase in moisture and rain chances. Temperatures will be near average August levels. .AVIATION... [Through 12Z Saturday] West northwest to northwest winds 5-10 knots will prevail today. This will pin the east coast sea breeze to the coast, and storm development is forecast to be in the late afternoon to early evening hours. Storms are forecast to impact the TAF sites late in the day, with storms diminishing by midnight. Winds will become light and variable overnight. .MARINE... High pressure ridge at the surface will pivot westward into the Gulf of Mexico today as an approaching trough moves to the east coast which will help lift Tropical Storm Henri to the north. Winds from the west will shift to the south to southwest the next few days with increasing long period swells in the 10-11 second range. Caution levels are possible as higher waves approaching 6 feet may reach our offshore waters late tonight into Saturday. Light winds will become more easterly over the waters into next week as high pressure rebuilds near Bermuda. Rip Currents: Moderate risk of rip currents for NE FL and SE GA beaches expected today and Saturday. .HYDROLOGY... Minor flooding on the Suwannee River with minor to moderate on parts of the Santa Fe River will continue as up to 3 to 4 inches of rain fell yesterday along the I-75 corridor of NE FL. River levels will continue to slowly fall the next few days. && .PRELIMINARY POINT TEMPS/POPS... AMG 93 74 90 73 89 / 50 30 70 30 70 SSI 93 76 92 77 89 / 50 50 60 50 60 JAX 96 76 92 76 91 / 50 50 60 30 50 SGJ 92 75 92 75 91 / 50 60 50 30 40 GNV 94 75 92 75 91 / 40 30 60 10 50 OCF 94 75 93 75 92 / 40 20 50 0 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 20, 1:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
138 PM EDT Fri Aug 20 2021
GAZ152-250-264-350-364-201830-
Northeastern Charlton GA-Western Charlton GA-Brantley GA-
Northern Ware GA-Southern Ware GA-
138 PM EDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of southwestern
Brantley, central Ware and northern Charlton Counties through 230 PM
EDT...
At 138 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Race Pond to 7 miles northwest of Stephen
Foster State Park. Movement was southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Stephen Foster State Park, Race Pond and Winokur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3115 8209 3095 8193 3075 8241 3078 8244
3082 8243 3082 8247 3085 8249 3096 8249
3096 8252 3100 8255
TIME...MOT...LOC 1738Z 302DEG 13KT 3108 8211 3089 8245
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:28 PM EDT | Special Weather Statement | JAX | Hamilton | 47 min |
| Aug 19, 9:09 PM EDT | Areal Flood Warning | JAX | Hamilton | 96 min |
| Aug 20, 3:09 PM EDT | Special Weather Statement | JAX | Citrus | 36 min |
| Aug 20, 3:38 PM EDT | Special Weather Statement | JAX | Clay, Duval | 37 min |
| Aug 20, 2:20 PM EDT | Special Weather Statement | JAX | Charlton | 40 min |
| Aug 20, 7:11 PM EDT | Special Weather Statement | JAX | Ware | 34 min |
| Aug 20, 7:31 PM EDT | Special Weather Statement | JAX | Pierce | 29 min |
| Aug 20, 7:59 PM EDT | Special Weather Statement | JAX | Brantley | 31 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.